MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S TRANSFER STRAW KIT; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® C&S TRANSFER STRAW KIT; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 364953
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported for bd vacutainer® c&s transfer straw kit, an unspecified number of kits had defective straws that separated from the needle.One clean needle stick was reported; no treatment was needed.It was unclear if all reported incidents were before use.There was no other health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd received one photo for investigation.A visual examination of the photo revealed the presence of separation, showing a straw with the needle attached; the holder is missing.Ten retained samples were visually inspected with no issues identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for customer's indicated failure mode: separates.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® C&S TRANSFER STRAW KIT
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21653522
Report Number1917413-2025-00296
Device Sequence Number18492210
Product Code JSM
UDI-Device Identifier30382903649533
UDI-Public(01)30382903649533(11)240805(17)260228(10)4218019
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number364953
Device Lot Number4218019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown